Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Diarrhoea with intense uterine cramps - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2244 Questions
User :   Hello, My bowels have been unsettled for the past 48 hours. Not sure if it's something I ate or if it's a mild stomach bug. Last night I had about 4 hours of non-menstrual uterine cramps at regular intervals (almost like labor) though I'm not due to start my period for another four days and I take the Pill. The cramping stopped after I took Aleve. This morning I had very mild diarrhea. Could the lower GI upset have triggered the cramps? Thank you.
Doctor :   hello
Doctor :   i am Dr XXX here
Doctor :   give me a min please
User :   Also, I have had no spotting or bleeding and a pregnancy test I took this morning was negative.
Doctor :   let me read your query
User :   Yes, thank you
Doctor :   may i know your age please ?
User :   42
Doctor :   are the cramps still there ?
User :   No, they have stopped from about 30 minutes after taking the Aleve (3:30am)
Doctor :   do you have any other medical problem ?
Doctor :   and you taking anything medications ?
User :   No, I am overweight but otherwise very healthy, no abnormal gyno issues, no medications other than seasonal allergy prescriptions
Doctor :   whats the frequency of your diarrhea?
User :   Two episodes this morning, 9am and 10am, then nothing else. It wasn't large volume or super liquid, and there were very minor bowel cramps at that time.
Doctor :   ok what it seems is that you did had a bout of infected diarrhea
Doctor :   and the toxin produced caused it
Doctor :   now since the frequency and the cramps have decreased in intensity
User :   So that might be from a virus, right? My husband reported a little stomach upset as well, but the regular-patterned uterine cramps were very distinct and made me a little scared!
Doctor :   i believe a conservation approach would be best for you
User :   I didn't know that GI issues could trigger uterine cramps, thank you very much for your advice. I am drinking lots of water and eating bland foods today.
Doctor :   yes it can be a virus or a bacteria and since your husband too had the same symptoms its highly likely its the same source
User :   Lucky man with no uterus!
Doctor :   yes the cramps do mimic as uterine contractions
User :   Ok. Thank you again very much for your help and advice!
Doctor :   let me tell you few things you can do
User :   Yes,please
Doctor :   Drink plenty of water to flush out all the toxins and nutrients causing cramps.
Doctor :   cranberry juice are an excellent cure for abdominal cramps
Doctor :   add honey and lime juice in a glass of water and drink it
Doctor :   it will sooth the stomach
Doctor :   water is sure a must as i stressed earlier
Doctor :   if the cramps get worst or if you have diarrhea again with higher frequency then it would be good to see a physician , dont worry such cases are simply treated with a antibiotic course
Doctor :   avoid caffeine as it can irritate the stomach
User :   Ok, I will do all of that and remember your advice. I have been drinking lots of water from early this morning, and I don't use caffeine anyway. Since my time is running out, I will say thank you again and goodbye... Thank you again! Goodbye!
Doctor :   your most welcome
Doctor :   take care
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor